Alert archive / California / Wind Advisories in 2006
Wind Advisory 22, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Sep 21, 2006, 12:53 PM PDT for Riverside County, San Bernardino County, California. It took effect at Sep 21, 2006, 6:00 PM PDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2006, 12:53 PM PDT (19:53 UTC)
- In effect from
- Sep 21, 2006, 6:00 PM PDT
- Expired
- Sep 22, 2006, 11:00 AM PDT
- In force
- 17 hr
- Issued by
- NWS San Diego, CA
The radar
The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1676 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 211953 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1253 PM PDT THU SEP 21 2006 ...WIND ADVISORY FOR THE SAN BERNARDINO COUNTY MOUNTAINS AND DESERTS TONIGHT AND FRIDAY MORNING... .UPPER LEVEL LOW PRESSURE WILL MOVE PAST TO THE NORTH LATE TONIGHT AND FRIDAY. THIS WILL CAUSE LOCAL STRONG GUSTY NORTHWEST WINDS IN THE SAN BERNARDINO COUNTY MOUNTAINS AND DESERTS. CAZ055-060-220400- /O.NEW.KSGX.WI.Y.0022.060922T0100Z-060922T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 1253 PM PDT THU SEP 21 2006 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 11 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM PDT FRIDAY. LOCAL NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO NEAR 50 MPH TONIGHT AND FRIDAY MORNING. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST AND SAND. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DVA
3 follow-up statements
000 WWUS76 KSGX 220352 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 852 PM PDT THU SEP 21 2006 ...WIND ADVISORY FOR THE SAN BERNARDINO COUNTY MOUNTAINS AND DESERTS TONIGHT AND FRIDAY MORNING... .UPPER LEVEL LOW PRESSURE WILL MOVE PAST TO THE NORTH LATE TONIGHT AND FRIDAY. THIS WILL CAUSE LOCAL STRONG GUSTY NORTHWEST WINDS IN THE SAN BERNARDINO COUNTY MOUNTAINS AND DESERTS. CAZ055-060-221200- /O.CON.KSGX.WI.Y.0022.000000T0000Z-060922T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 852 PM PDT THU SEP 21 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY. LOCAL NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO NEAR 50 MPH TONIGHT AND FRIDAY MORNING. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST AND SAND. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DVA/MOEDE
000 WWUS76 KSGX 220822 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 122 AM PDT FRI SEP 22 2006 ...WIND ADVISORY FOR THE SAN BERNARDINO COUNTY AND RIVERSIDE COUNTY MOUNTAINS AND DESERTS THROUGH THIS MORNING... .UPPER LEVEL LOW PRESSURE WILL MOVE PAST TO THE NORTH TODAY. THIS WILL CAUSE LOCAL STRONG GUSTY NORTHWEST WINDS IN THE SAN BERNARDINO COUNTY AND RIVERSIDE COUNTY MOUNTAINS AND DESERTS. CAZ056-061-221800- /O.EXA.KSGX.WI.Y.0022.000000T0000Z-060922T1800Z/ RIVERSIDE COUNTY MOUNTAINS-COACHELLA VALLEY- 122 AM PDT FRI SEP 22 2006 ...WIND ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PDT THIS MORNING. LOCAL NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH THROUGH THIS MORNING. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST AND SAND. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ055-060-221800- /O.CON.KSGX.WI.Y.0022.000000T0000Z-060922T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 122 AM PDT FRI SEP 22 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. LOCAL NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH THROUGH THIS MORNING. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST AND SAND. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WHITLOW
000 WWUS76 KSGX 221731 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1031 AM PDT FRI SEP 22 2006 CAZ055-056-060-061-221845- /O.EXP.KSGX.WI.Y.0022.000000T0000Z-060922T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- 1031 AM PDT FRI SEP 22 2006 ...WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Sep 21, 9:30 AM PDT, 3 hours 23 minutes earlier.
Area forecast discussion, Sep 21, 9:30 AM PDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT THU SEP 21 2006 .SYNOPSIS...UPPER LEVEL LOW PRESSURE APPROACHING FROM THE NORTH WILL DEEPEN THE MARINE LAYER TONIGHT AND BRING A COOLER DAY FRIDAY. LOCAL GUSTY WINDS IN THE MOUNTAINS AND DESERTS TONIGHT. MODERATELY STRONG OFFSHORE FLOW WILL DEVELOP FRIDAY NIGHT AND SATURDAY...WEAKENING SUNDAY. THE OFFSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. WARMER DAYS THIS WEEKEND...ESPECIALLY WEST OF THE MOUNTAINS. ONSHORE FLOW AND THE MARINE LAYER WILL RETURN NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... THERE WERE LOW CLOUDS AND FOG IN THE COASTAL AREAS AND FAR WRN SAN DIEGO INLAND VALLEYS THIS MORNING. THE 12Z NKX SOUNDING HAD AN INVERSION BASED NEAR 1300 FT WITH DRY NW WINDS ALOFT. WEAK OFFSHORE GRADIENTS FROM THE N AND ONSHORE TO THE E WITH ABOUT 3 MB SAN-IPL. FAIRLY COMPLEX WEATHER PATTERN DEVELOPING IN THE SHORT TERM WITH SIGNIFICANT DIFFERENCES BETWEEN THE NAM AND GFS. A SHORT WAVE TROUGH WILL MOVE DOWN FROM THE N TONIGHT AND THEN GO PAST TO THE NE. THIS WILL INITIALLY SPIN UP AN EDDY AND DEEPEN THE MARINE LAYER TO NEAR 3000 FT TONIGHT. NW WINDS WILL INCREASE TONIGHT...MAINLY IN THE NRN MOUNTAINS AND DESERTS. THE WINDS WILL GRADUALLY TURN OFFSHORE DURING THE DAY FRI...WITH THE STRONGEST OFFSHORE FLOW LATE FRI NIGHT AND SAT MORNING. THE NAM IS STRONGER THAN THE GFS WITH THE OFFSHORE FLOW. THERE WILL PROBABLY BE ENOUGH GRADIENT...THERMAL AND UPPER SUPPORT FOR A MODERATELY STRONG OFFSHORE WIND EVENT SAT. THE UPPER AND THERMAL SUPPORT DECREASE SUN RESULTING IN WEAKENING OFFSHORE WINDS. THE MARINE LAYER WILL BE PUSHED BACK TO THE COASTAL AREAS FRI NIGHT WITH NO MARINE LAYER CLOUDS EXPECTED SAT NIGHT. WARMER DAYS SAT AND SUN...ESPECIALLY W OF THE MOUNTAINS. MAY NEED WIND AND FIRE WEATHER WATCHES FOR SAT. LONGER RANGE PROGS INDICATE A WEAK UPPER LOW MOVING IN FROM THE W MON FOLLOW BY HIGH PRESSURE ALOFT MOST OF THE REST OF NEXT WEEK. ONSHORE FLOW WILL REDEVELOP FOR A RETURN OF MARINE LAYER CLOUDS...OTHERWISE FAIR. THE HIGHER HEIGHTS WILL CAUSE A LITTLE WARMING DURING THE SECOND HALF OF NEXT WEEK. && .AVIATION... THE DEVELOPMENT OF A COASTAL EDDY OVERNIGHT HAS RESULTED IN THE MARINE LAYER CLOUDS AND FOG MOVING INTO THE COASTAL AREAS AROUND 12Z AND REACHING PORTIONS OF THE SAN DIEGO COUNTY VALLEYS BY 14Z THIS MORNING. CLOUD BASES ARE BETWEEN 1000 AND 1300 FEET MSL AND THE FOG IS CAUSING SOME MVFR AND LOCALLY IVR VIS IN THE INLAND VALLEYS. COASTAL TAF LOCATIONS SHOULD BE CLEARED OUT BY 18Z...BUT EXPECT THE MARINE LAYER TO DEEPEN AND STRATUS TO REFORM DURING THE LATE AFTERNOON AND SPREAD INLAND THIS EVENING. ABOVE THE MARINE LAYER...VFR CONDITIONS WITH A MOSTLY CLEAR SKY AND UNRESTRICTED VISIBILITIES. HOWEVER...SOME AREAS OF MVFR VISIBILITIES ARE POSSIBLE AS A SMOKE LAYER FROM THE DAY FIRE NEAR THE LOS ANGELES/VENTURA COUNTY AREAS DRIFTS SOUTHEAST OVER THE AREA FROM TIME TO TIME. && .SGX WATCHES/WARNINGS/ADVISORIES... HIGH RIP CURRENT RISK THROUGH FRIDAY AT THE BEACHES. && PUBLIC.....DVA AVIATION...PG
Hazardous weather outlook, Sep 21, 4:00 AM PDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT THU SEP 21 2006 CAZ042-043-212300- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- 400 AM PDT THU SEP 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ORANGE COUNTY COASTAL AREAS AND SAN DIEGO COUNTY COASTAL AREAS OF SOUTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT MODERATE SOUTH SWELL WILL CAUSE ABOVE NORMAL SURF WITH A HIGH RIP CURRENT POTENTIAL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FOR FRIDAY...MODERATE SOUTH SWELL WILL CAUSE ABOVE NORMAL SURF WITH A HIGH RIP CURRENT POTENTIAL. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. WHITLOW
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 12:47 PM PDT | Fire Weather Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 24 hr |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.